Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 121, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 10, 2017, 6:42 PM CDT for 4 counties in Illinois. It was in force for 48 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2017, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 10, 2017, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Mason County, IL, Peoria County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 53 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:54 PM CDT | HAIL 1.75 | Hanna City, IL | |
| Jul 10, 6:57 PM CDT | TSTM WND GST 70 | Hanna City, IL | |
| Jul 10, 7:02 PM CDT | HAIL 1 | 4 E Hanna City, IL | |
| Jul 10, 7:09 PM CDT | HAIL 1 | 3 S Hanna City, IL | |
| Jul 10, 7:23 PM CDT | TSTM WND DMG | 2 Ene Pekin, IL | TREES UPROOTED. TIME ESTIMATED. |
| Jul 10, 7:23 PM CDT | HAIL 1 | Pekin, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted.
008
WUUS53 KILX 102342
SVRILX
ILC057-125-143-179-110030-
/O.NEW.KILX.SV.W.0121.170710T2342Z-170711T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
642 PM CDT MON JUL 10 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Fulton County in west central Illinois...
Southwestern Tazewell County in central Illinois...
Northeastern Mason County in central Illinois...
Southwestern Peoria County in central Illinois...
* Until 730 PM CDT
* At 642 PM CDT, a severe thunderstorm was located over Trivoli, or
10 miles northeast of Canton, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Peoria, Pekin, Canton, East Peoria, Morton, Bartonville, Creve
Coeur, Marquette Heights, Farmington, Tremont, Bellevue, Delavan,
Manito, Hanna City, South Pekin, Glasford, Trivoli, Green Valley,
St. David and North Pekin.
This includes the following highways...
Interstate 155 between mile markers 17 and 29.
Interstate 474 between mile markers 5 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 8945 4032 8946 4032 8994 4059 9012
4080 8989
TIME...MOT...LOC 2342Z 318DEG 33KT 4069 8993
HAIL...1.00IN
WIND...60MPH
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:20 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 10, 3:20 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 320 PM CDT Mon Jul 10 2017 .SHORT TERM...(This evening through Tuesday) ISSUED AT 318 PM CDT Mon Jul 10 2017 Clearing across central IL this afternoon is taking place as the remnants of last night's thunderstorm complex have moved east of the area in to Indiana. Return of south-southwesterly winds have allowed temperatures to rise into the upper 80s at most locations with a few readings over 90 degrees, while dewpoints in the low to mid 70s are predominant. Strong instability of 2000-3500 J/kg has built across the area as a result, and sfc-6 km bulk shear 35-45 kt, combined with an approaching shortwave and cold front from the north should be able to initiate strong to potentially severe thunderstorms later this afternoon especially in the I-74 corridor northward. This activity should sink southward overnight, although weakening with the upper level forcing moving east and instability decreasing. The frontal boundary stalled out over central IL should keep a chance for thunderstorms going over much of the area Tuesday. Southern portions of the area may see highs over 90 with heat index around 100, but areas north of the front a less hot with upper 80s/upper 90s heat index. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 318 PM CDT Mon Jul 10 2017 The warmest day of the week should be Wednesday as the frontal boundary lifts well north of the area resulting in high temps in the low to mid 90s across the area, with heat index around 100 with perhaps a few spots of 105. Dry conditions look to occur much of the day before chances of thunderstorms develop in the evening through Thursday as a wave moving through the Great Lakes region pushing the front back through central IL. SPC has a marginal risk for severe thunderstorms from around I-74 northward with this feature. This should also result in slightly cooler temperatures by Thursday. As the front gradually shifts southward into the weekend, the focus for thunderstorm chances should shift south of the area by Saturday morning, and temperatures should remain slightly cooler with highs mainly upper 80s into Monday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1256 PM CDT Mon Jul 10 2017 Additional scattered thunderstorms likely to develop by late afternoon to evening as a frontal boundary approaches from the north. With the frontal boundary stalling out over the area overnight...scattered thunderstorms will potentially continue over the area through the forecast period. Have included VCTS beginning 22Z-23Z with tempo for more likely period of TSRA 00-03Z for KPIA-KBMI-KCMI. Primarily VFR conditions until early morning, although isolated IFR/MVFR possible with TSRA. Winds SSW 14-18 kts with gusts to around 25 kts early in the afternoon, decreasing in the late afternoon to evening as the approaching frontal boundary brings in a weaker pressure gradient. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...37 LONG TERM...37 AVIATION...37
Hazardous weather outlook, Jul 10, 3:08 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 308 PM CDT Mon Jul 10 2017 ILZ027>031-036>038-043>046-111100- Champaign-De Witt-Fulton-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 308 PM CDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight chance of severe thunderstorms with large hail and damaging winds a risk, along with frequent lightning and heavy rains. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue from Tuesday through Thursday evening. There is a marginal risk of severe storms from Tuesday through Wednesday night with hail and gusty winds a risk along with frequent lightning and heavy rains. Isolated thunderstorms are possible late Saturday afternoon into Saturday night. High temperatures and humidity from this afternoon through Wednesday will result in afternoon heat indices in the upper 90s to around 100 degrees, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed again late this afternoon and evening. ILZ040>042-047>057-061>063-111100- Cass-Christian-Clark-Coles-Cumberland-Douglas-Edgar-Logan-Macon- Mason-Menard-Morgan-Moultrie-Sangamon-Schuyler-Scott-Shelby- 308 PM CDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a marginal risk of severe storms with hail and gusty winds possible along with frequent lightning and locally heavy rains. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue from Tuesday through Thursday night as the frontal system continues to sag south in the area. There is a marginal risk of severe storms Tuesday afternoon into Tuesday night with hail and gusty winds possible. Isolated thunderstorms are also possible Saturday night. High temperatures and humidity from this afternoon through Wednesday will result in afternoon heat indices in the upper 90s and lower 100s, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed again late this afternoon and evening. ILZ066>068-071>073-111100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 308 PM CDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible this evening and tonight. Any storms that develop are not expected to be severe, though frequent lightning and locally heavy rains will be a risk. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue from Tuesday through Friday morning as a frontal boundary sag south into the area. There is a marginal risk that some of these storms Tuesday and Tuesday night could become severe with hail up to 1 inch and winds up to 60 mph. Isolated thunderstorms are also possible during Saturday night. High temperatures and humidity from this afternoon through Thursday will result in afternoon heat indices in the upper 90s and lower 100s, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
In the hours before
Local storm report, Jul 10, 4:19 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
419 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TSTM WND DMG GALESBURG 40.95N 90.38W
07/10/2017 KNOX IL STORM CHASER
DELAYED REPORT. LARGE TREE UPROOTED. TIME ESTIMATED.
&&
25Local storm report, Jul 10, 5:49 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
549 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM TORNADO 2 S PRINCEVILLE 40.90N 89.76W
07/10/2017 PEORIA IL TRAINED SPOTTER
BRIEFLY TOUCHED DOWN IN FIELD. LARGE ROTATING WALL CLOUD
BECOMING RAIN WRAPPED.
&&
25Local storm report, Jul 10, 6:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
606 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FUNNEL CLOUD NW LAURA 40.92N 89.92W
07/10/2017 PEORIA IL TRAINED SPOTTER
&&
37Local storm report, Jul 10, 6:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
623 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL BRIMFIELD 40.84N 89.88W
07/10/2017 M1.00 INCH PEORIA IL EMERGENCY MNGR
&&
25Local storm report, Jul 10, 6:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO 2 S PRINCEVILLE 40.90N 89.76W
07/10/2017 PEORIA IL TRAINED SPOTTER
BRIEFLY TOUCHED DOWN IN FIELD. LARGE ROTATING WALL CLOUD
BECOMING RAIN WRAPPED. CORRECTED TIME.
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:14 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 61 min |
| Jul 10, 5:34 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Stark, Tazewell, Woodford | 56 min |
| Jul 10, 5:51 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Peoria, Tazewell | 31 min |
| Jul 10, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 44 min |
| Jul 10, 5:45 PM CDT | Tornado Warning | ILX | Peoria | 30 min |
| Jul 10, 6:01 PM CDT | Tornado Warning | ILX | Peoria | 29 min |
| Jul 10, 6:03 PM CDT | Tornado Warning | ILX | Marshall, Peoria | 16 min |
| Jul 10, 6:17 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 43 min |
| Jul 10, 6:29 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 46 min |
| Jul 10, 6:52 PM CDT | Tornado Warning | ILX | Peoria, Tazewell | 23 min |
| Jul 10, 6:58 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.